Is bitter taste in mouth normal after taking HP7 Klacid?
Hi Dr Charles, I was diagnosed h pylori and was prescribed HP7 Klacid (Clarithromycin, Pantoprazole, Amoxicillin). After starting to take the medicine, I have very bitter taste in my mouth in the mornings (which sometimes wakes me up). Is this normal? Look forward to hearing from you, thank you.
This is a very common side effect for Clarithromycin. It affects 1 out of 7 individuals taking it. It should get better after you stop the drug. Another common cause of bad taste is yeast infection of the mouth. Antibiotics may cause fungal infections by eliminating their contestants for food (harmless bacteria).
If your mouth and tongue look normal (no redness or white patches) then it's probably the bad taste caused by Clarithromycin.
I hope I've answered your question. Please let me know if you need further assistance.
Dr. Panagiotis Zografakis
Internal Medicine Specialist
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]